Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 387, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 18, 2011, 10:46 PM CDT for 5 parishes in Louisiana; Harrison County, Panola County, Texas; Columbia County, Lafayette County, Arkansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2011, 10:46 PM CDT (03:46 UTC)
- Expired
- Sep 18, 2011, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Webster Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 11:20 PM CDT | TSTM WND DMG | Haughton, LA | LARGE TREE DOWN BELLVIEW ROAD AT AUTUMN WOOD CIRCLE. |
| Sep 18, 11:35 PM CDT | TSTM WND DMG | 8 Sse Haughton, LA | TREE DOWN SANDAGE ROAD AND PINE COVE STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS54 KSHV 190346
SVRSHV
ARC027-073-LAC015-017-027-031-119-TXC203-365-190445-
/O.NEW.KSHV.SV.W.0387.110919T0346Z-110919T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT SUN SEP 18 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
NORTHERN PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF BOSSIER CITY...
CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
WESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
NORTHERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SPRINGHILL...MINDEN...
SOUTHWESTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
SOUTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1145 PM CDT
* AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CANFIELD TO 8 MILES NORTHEAST OF PLAIN DEALING TO BENTON TO
WASKOM...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
LEWISVILLE TO 9 MILES WEST OF SPRINGHILL TO 13 MILES NORTHWEST OF
BOSSIER CITY TO 16 MILES EAST OF MARSHALL...AND MOVING SOUTHEAST AT
35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENWOOD...BUSSEY...WELCOME...TAYLOR...CULLEN...SAREPTA...COTTON
VALLEY...HAUGHTON...SHONGALOO...STONEWALL...DOYLINE...DIXIE INN...
HAYNESVILLE...SIBLEY...DUBBERLY AND HEFLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHEAST TEXAS.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3273 9302 3258 9311 3258 9318 3245 9318
3245 9323 3241 9324 3240 9342 3228 9341
3223 9349 3224 9360 3219 9355 3212 9365
3209 9459 3219 9458 3236 9449 3245 9453
3253 9412 3304 9373 3325 9371 3299 9296
TIME...MOT...LOC 0345Z 296DEG 31KT 3318 9359 3298 9360
3267 9379 3248 9407
$$
151 follow-up statement
482
WWUS54 KSHV 190432
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT SUN SEP 18 2011
ARC027-073-190439-
/O.CAN.KSHV.SV.W.0387.000000T0000Z-110919T0445Z/
COLUMBIA AR-LAFAYETTE AR-
1132 PM CDT SUN SEP 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND COLUMBIA
COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED AND WERE NO LONGER SEVERE.
HOWEVER...BRIEF HEAVY RAINFALL AND GUSTY WINDS TO 35 MPH WILL BE
POSSIBLE WITH THE GUST FRONT AHEAD OF THIS DIMINISHING AREA OF
SHOWERS AND THUNDERSTORMS.
LAT...LON 3273 9302 3259 9310 3257 9318 3246 9318
3245 9323 3241 9325 3240 9342 3228 9341
3224 9348 3224 9359 3219 9355 3212 9365
3209 9459 3220 9458 3236 9449 3245 9452
3253 9412 3287 9365 3302 9350 3299 9296
TIME...MOT...LOC 0429Z 296DEG 31KT 3298 9325 3282 9326
3253 9352 3231 9401
$$
LAC015-017-027-031-119-TXC203-365-190445-
/O.CON.KSHV.SV.W.0387.000000T0000Z-110919T0445Z/
HARRISON TX-PANOLA TX-DE SOTO LA-CLAIBORNE LA-CADDO LA-BOSSIER LA-
WEBSTER LA-
1132 PM CDT SUN SEP 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR PANOLA AND HARRISON COUNTIES...AND WEBSTER...BOSSIER...CADDO...
CLAIBORNE AND DE SOTO PARISHES...
AT 1132 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHONGALOO TO
EVERGREEN TO BODCAU TO 6 MILES SOUTHWEST OF MOUNT OLIVE...OR ALONG A
LINE EXTENDING FROM 10 MILES EAST OF SPRINGHILL TO 14 MILES WEST OF
HOMER TO 6 MILES EAST OF BOSSIER CITY TO 18 MILES SOUTHWEST OF
SHREVEPORT...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS CONTINUE TO WEAKEN AS THEY MOVE EAST...BUT ISOLATED
INSTANCES OF WIND DAMAGE WILL REMAIN POSSIBLE THROUGH 1145 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
RIDGE...FORBING...SLIGO...KEITHVILLE...GILARK...DOYLINE...
HAYNESVILLE...DIXIE INN...MINDEN...ROBSON...TAYLORTOWN...KEAT CHIE...
HOLLY SPRINGS...STONEWALL...SPRING LAKE...SIBLEY...REEDS STORE...PLUM
ORCHARD LANDING...OGDEN...NOLES LANDING...NINOCK...MC DADE...LAKE
BISTINEAU NORTH...KORAN...KINGSTON...KICKAPOO...HEFLIN...GLOSTER...
FRIERSON...ELM GROVE...DUBBERLY...CURTIS AND CASPIANA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3273 9302 3259 9310 3257 9318 3246 9318
3245 9323 3241 9325 3240 9342 3228 9341
3224 9348 3224 9359 3219 9355 3212 9365
3209 9459 3220 9458 3236 9449 3245 9452
3253 9412 3287 9365 3302 9350 3299 9296
TIME...MOT...LOC 0429Z 296DEG 31KT 3298 9325 3282 9326
3253 9352 3231 9401
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:25 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 18, 9:25 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 925 PM CDT SUN SEP 18 2011 .DISCUSSION... UPDATED TO ADD ADDITIONAL COUNTIES AND PARISHES FURTHER TO THE SOUTH AND EAST...ACROSS EAST TEXAS...NORTHERN LOUISIANA...AND THE REMAINDER OF THE ARKANSAS COUNTIES TO THE SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 1 AM./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 86 65 88 66 / 70 50 10 10 10 MLU 71 88 64 87 64 / 70 60 40 20 20 DEQ 66 83 55 87 57 / 60 20 10 10 10 TXK 70 84 61 86 61 / 70 30 10 10 10 ELD 69 85 61 86 60 / 70 50 20 10 10 TYR 72 86 63 88 64 / 60 20 10 10 10 GGG 71 86 62 88 63 / 70 30 10 10 10 LFK 73 89 66 91 66 / 50 50 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 18, 9:52 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 952 PM CDT SUN SEP 18 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-200300- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 952 PM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A LINE OF VERY STRONG TO SEVERE THUNDERSTORMS...WILL MOVE ACROSS THE REGION DURING THE OVERNIGHT HOURS. DAMAGING WIND OF 50 TO 70 MPH WILL OCCUR ACROSS MUCH OF THIS LINE OF STORMS...ALONG WITH ONE TO OVER TWO INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. UNUSUALLY FREQUENT DEADLY CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO ASSOCIATED WITH THESE STORMS. LARGE HAIL IS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... VII
In the hours before
Local storm report, Sep 18, 7:09 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 1 N BROKEN BOW 34.04N 94.74W
09/18/2011 E1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL HAIL REPORTED ONE MILE NORTH OF BROKEN BOW.
&&
25Local storm report, Sep 18, 8:16 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL HORATIO 33.94N 94.36W
09/18/2011 E1.50 INCH SEVIER AR EMERGENCY MNGR
HAIL STORM INCH TO INCH AND HALF IN HORATIO REPORTED BY
OFFICE OF EMERGENCY PREPAREDNESS EMPLOYEE.
&&
25Local storm report, Sep 18, 9:36 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
09/18/2011 FRANKLIN TX LAW ENFORCEMENT
TREES DOWN ALL OVER FRANKLIN COUNTY AND NO POWER IN MOUNT
VERNON.
&&
25Local storm report, Sep 18, 9:37 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 8 SSE HOOKS 33.36N 94.23W
09/18/2011 BOWIE TX EMERGENCY MNGR
TREES DOWN IN RED WATER
&&
25Local storm report, Sep 18, 9:40 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 9 NNW MOUNT PLEASANT 33.29N 95.04W
09/18/2011 TITUS TX LAW ENFORCEMENT
TREES DOWN GREENHILL ROAD AND TU BRIDGE
&&
25Local storm report, Sep 18, 10:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 4 N QUITMAN 32.86N 95.44W
09/18/2011 WOOD TX LAW ENFORCEMENT
ROOF REMOVED FROM A HOUSE UNDER CONSTRUCTION ON COUNTY
ROAD 1416 ON THE SOUTH SIDE OF LAKE QUITMAN.
&&
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 57 min |
| Sep 18, 10:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| Sep 18, 7:13 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 47 min |
| Sep 18, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 60 min |
| Sep 18, 8:28 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 62 min |
| Sep 18, 9:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 59 min |
| Sep 18, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 66 min |
| Sep 18, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Marion, Morris, Titus | 52 min |
| Sep 18, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Gregg, Rusk, Smith, Upshur, Wood | 49 min |
| Sep 18, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 58 min |
| Sep 18, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Sep 18, 8:58 PM CDT | Flash Flood Warning | SHV | Sevier | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.